Arkansas, 2002

Hail in Arkansas, August 25, 2002

August 25, 2002 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 6:30 AM CST, 40 minutes earlier.

Area forecast discussion, Aug 25, 6:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CDT SUN AUG 25 2002

UPDATED NORTHWEST ZONES TO INCREASE THE CHANCE OF RAIN FOR TODAY. A
LINE OF THUNDERSTORMS WAS MOVING INTO THE SOUTHEAST ARKANSAS ZONES
AND NORTHWEST MISSISSIPPI ZONES. THIS LINE HAS SHOWN NO SIGNS OF
WEAKENING AND CONTINUES TO MOVE FAIRLY QUICK TO THE SOUTHEAST. MAY
HAVE TO UPDATE OTHER ZONES LATER IF THIS LINE HOLDS TOGETHER.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
02

In the hours before

Special weather statement, Aug 25, 4:12 AM CST, 2 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CDT SUN AUG 25 2002

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY.
THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT.
WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER
STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL
HAIL...AND VERY HEAVY RAINFALL.

A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI.
AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO
DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN
UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE
THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS
COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE
SOUTHEAST PART OF MISSISSIPPI.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Aug 25, 7:04 AM CST, 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
804 AM CDT SUN AUG 25 2002

...THUNDERSTORMS...
SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WEST MISSISSIPPI. AN UPPER
LEVEL STORM SYSTEM WILL PUSH A LINE OF THUNDERSTORMS ACROSS THE
AREA THIS MORNING. WIND GUST OVER 60 MILES AN HOUR...LARGE HAIL
AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST
MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE
NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE
SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES
AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL.

A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI.
AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO
DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN
UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE
THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS
COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE
SOUTHEAST PART OF MISSISSIPPI.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 183 km away, was scanning. The volume nearest the first event began at 13:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashley

When
August 25, 7:10 AM CST
Where
Ashley County, Snyder
Measured
1.75 in hail
Reported by
UNKNOWN
Coordinates
33.283, -91.617

A thunderstorm produced quarter- to golfball-sized hail as it moved over the community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316040.